Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 362, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 30, 2010, 4:06 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2010, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 30, 2010, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:53 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 30, 2:53 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT MON AUG 30 2010 .DISCUSSION... THE SLUG OF MOISTURE ALONG BETWEEN HIGHWAYS 61 AND 83 THIS AFTERNOON REPRESENTS THE SOLE OPPORTUNITY FOR SEVERE WEATHER. ONCE THIS LIFTS NORTH AND EAST LATER THIS EVENING DRIER AIR WILL WORK IN FROM THE SOUTHWEST WITH JUST ELEVATED SHOWERS AND THUNDERSTORMS THEREAFTER. IF STORMS CAN SLOW DOWN AND BECOME ROOTED IN THE BOUNDARY LAYER THAN WIND DAMAGE...LARGE HAIL AND PERHAPS AN ISOLATED TORNADO COULD OCCUR. NEARLY ALL OF THE RAIN SHOULD BE OUT THE FCST AREA BY 06Z TONIGHT WITH CLEARING DEVELOPING BY 12Z TUESDAY. A DEVELOPING WARM FRONT TUESDAY NIGHT AND WEDNESDAY COULD PRODUCE MORE THUNDERSTORMS AND CONDITIONS WILL BE FAVORABLE FOR SEVERE WEATHER ONCE AGAIN. THE AREA OF CONCERN IS ALONG AND EAST OF HIGHWAY 83. THE LATEST SOLNS LIGHT UP SCNTL AND SERN NEB. THE FRONT AND THEREFORE FOCUS WILL BE ACTING ACROSS SRN NEB. GENERAL THUNDERSTORMS ARE POSSIBLE NORTH AND NORTHWEST OF THE FRONT. SKIES SHOULD CLEAR BY THURSDAY MORNING AND REMAIN MOSTLY CLEAR THROUGH LABOR DAY VIZ A DECENT BATCH OF PACIFIC HIGH PRESSURE BUILDING THROUGH THE CNTL AND SRN PLAINS. HIGHS AND LOWS WILL RETURN TO THE 80S AND 50S WITH A FEW 40S ACROSS WRN NEB WEDS AND THURSDAY MORNINGS. THE ECMWF BACKED OFF ON RAIN CHANCES NEXT SATURDAY. NOW BOTH THE ECMWF AND GFS ARE ON BOARD WITH DRY WEATHER AND A WARMING TREND DEVELOPING SATURDAY THROUGH MONDAY. HEIGHTS WILL RISE AND LOW PRESSURE WILL GRADUALLY ORGANIZE AND DEEPEN ACROSS THE WRN HIGH PLAINS. BY NEXT MONDAY AND POSSIBLY SUNDAY...HIGHS COULD BE BACK INTO THE LOWER 90S. && .AVIATION... CLOUD COVERAGE WILL CONTINUE TO INCREASE AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST THROUGH 31/00Z. CLOUD CEILINGS AOB 10 KFT WILL GRADUALLY LOWER TO NEAR 8 KFT AS THE DISTURBANCE MOVES ACROSS. THIS EVENING CLEARING OCCURS AS THE CONVECTIONS LIFTS NORTHEAST TO ACROSS EASTERN SOUTH DAKOTA. OVERNIGHT INTO TUESDAY VISUAL FLIGHT RULES EXPECTED THROUGH 31/18Z. THE COLD FRONT WILL BE MOVING SOUTHEAST DURING THE MORNING WITH THE MAIN IMPACT SEE TO BE WINDS SHIFTING TO THE NORTHWEST WITH FROPA. THUNDERSTORMS ARE POSSIBLE THROUGH 31/00Z ALTHOUGH LITTLE IMPACT EXPECTED AT THIS TIME WEST OF HIGHWAY 83 TO INCLUDE TERMINALS KLBF AND KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ007-010-028-029. && SHORT TERM/EXTENDED...CDC AVIATION...KECK
Hazardous weather outlook, Aug 30, 3:04 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT MON AUG 30 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-311000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 304 PM CDT MON AUG 30 2010 /204 PM MDT MON AUG 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT EAST OF A LINE FROM ELI IN CENTRAL CHERRY COUNTY TO IMPERIAL IN CHASE COUNTY THIS EVENING. AN UPPER LEVEL DISTURBANE LIFTING NORTHEAST WILL ENHANCE LIFT DURING PEAK HEATING FOR THUNDERSTORMS TO FURTHER DEVELOP. AS THE CAP WEAKENS THUNDERSTORM DEVELOPMENT WILL INCREASE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. WIND SHEAR WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA. SEVERE STORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME. AFTER WEDNESDAY NIGHT...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING EAST OF THE PANHANDLE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Aug 30, 3:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT MON AUG 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST STOCKVILLE 40.53N 100.38W
08/30/2010 E60 MPH FRONTIER NE PUBLIC
THE WINDS DOWNED TREE BRANCHES AT LEAST 4 INCHES IN
DIAMETER.
&&
CJSSpecial weather statement, Aug 30, 3:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT MON AUG 30 2010 NEZ038-302130- CUSTER NE- 353 PM CDT MON AUG 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUSTER COUNTY UNTIL 430 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MAXWELL TO 7 MILES NORTHEAST OF SMITHFIELD...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ARNOLD... BROKEN BOW... OCONTO... CALLAWAY... PRESSEY STATE WILDLIFE MANAGEMENT AREA... BERWYN... MASON CITY... ANSLEY... WESTERVILLE... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Special weather statement, Aug 30, 3:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT MON AUG 30 2010 NEZ005-008-026-302130- BLAINE NE-BROWN NE-EASTERN CHERRY NE- 356 PM CDT MON AUG 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN AND NORTHWESTERN BLAINE COUNTIES UNTIL 430 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURDUM...OR 20 MILES EAST OF THEDFORD... MOVING NORTH AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 405 PM CDT. LONG LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 410 PM CDT. MOON LAKE AROUND 415 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:33 AM CDT | Wind Advisory | LBF | Boyd, Garfield, Holt, Wheeler | 12 hr |
| Aug 30, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 47 min |
| Aug 30, 3:14 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| Aug 30, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Aug 30, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 52 min |
| Aug 30, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock | 49 min |
| Aug 30, 5:08 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 37 min |
| Aug 30, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 54 min |
| Aug 30, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.